MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM CARBIDE DRILL BIT STERILE; BIT, DRILL

SYNTHES GMBH 4.0MM CARBIDE DRILL BIT STERILE; BIT, DRILL
Model Number 309.004S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient was undergoing a removal surgery for a distal radius fracture with the carbide drill bit in question.The distal radius plate was one manufactured by another company and the locking screws could not be removed, so the carbide drill bit was used.During this process, the drill bit broke.The extraction was completed using another carbide drill bit.The surgeon removed the metal fragments that were generated, but an x-ray confirmed that a small piece of what appeared to be metal remained.It is difficult to determine if the fragment is from the carbide drill bit or the other manufacturer¿s product.The surgery was completed successfully with a 30 minute delay.No further information is available.This report is for a 4.0mm carbide drill bit sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hwe.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthese employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM CARBIDE DRILL BIT STERILE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16930686
Report Number8030965-2023-06145
Device Sequence Number20564150
Product Code HTW
UDI-Device Identifier10886982185525
UDI-Public(01)10886982185525
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.004S
Device Catalogue Number309.004S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR PRODUCT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown